MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERCUFLEX URINARY DIVERSION STENT; CATHETER, NEPHROSTOMY

BOSTON SCIENTIFIC CORPORATION PERCUFLEX URINARY DIVERSION STENT; CATHETER, NEPHROSTOMY
Model Number M0061603300
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Problem code captures the reportable event of  stent migration. the device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
Sit was reported to boston scientific corporation that a percuflex stent was implanted in a patient on an unknown date.According to the complainant, the patient came back to the hospital for reasons unknown and it was discovered that the stent had migrated it was reported that the stent may have migrated due to the stent length being incorrect.A second percuflex stent was then implanted in the patient.There was no serious injury nor were there any adverse patient effects reported as a result of this event.The patient was reported to in stable condition post procedure.
 
Additional Manufacturer Narrative
Problem code 4003 captures the reportable event of stent migration.Investigation results: a urinary diversion stent was returned for analysis.A visual evaluation of the returned device revealed that it was returned with the catheter connector.The red connector was disassembled and the grommet was noticed to be missing.It was not returned with the device.No other defects were noted.A functional evaluation was performed and the urinary diversion stent was introduced inside the connector (red) and the stent passed properly.The connector was screwed to the stent and failed the functional test due to the missing grommet; consequently confirming the event of the stent being disconnected and migrating.Based on event analysis, it is most likely that during unpacking, preparation or during the procedure, when the red connector was disassembled, the grommet became lost.Therefore, adverse event related to procedure is selected as the most probable root cause for the complaint.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.
 
Event or Problem Description
It was reported to boston scientific corporation that a percuflex stent was implanted in a patient on an unknown date.According to the complainant, the patient came back to the hospital for reasons unknown and it was discovered that the stent had migrated.It was reported that the stent may have migrated due to the stent length being incorrect.A second percuflex stent was then implanted in the patient.There was no serious injury nor were there any adverse patient effects reported as a result of this event.The patient was reported to in stable condition post procedure.

Brand Name
PERCUFLEX URINARY DIVERSION STENT
Common Device Name
CATHETER, NEPHROSTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8039410
Report Number3005099803-2018-61208
Device Sequence Number1187801
Product Code LJE
UDI-Device Identifier08714729821144
UDI-Public08714729821144
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K830803
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/25/2021
Device Model NumberM0061603300
Device Catalogue Number160-330
Device Lot Number0022603360
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2018
Initial Date Received by Manufacturer 10/11/2018
Supplement Date Received by Manufacturer12/06/2018
Initial Report FDA Received Date11/05/2018
Supplement Report FDA Received Date01/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;